Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 10:11 AM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 10:11 AM CDT (15:11 UTC)
- Expired
- Apr 24, 2006, 11:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 241511 SVRICT KSC019-035-241615- /O.NEW.KICT.SV.W.0084.060424T1511Z-060424T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1011 AM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS. * UNTIL 1115 AM CDT. * AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CEDAR VALE...OR ABOUT 23 MILES SOUTHEAST OF WINFIELD...MOVING EAST AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CEDAR VALE...DEXTER...MAPLE CITY THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3722 9683 3700 9691 3700 9624 3729 9623 $$ KRC
5 follow-up statements
000 WWUS53 KICT 241526 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1025 AM CDT MON APR 24 2006 KSC019-035-241615- /O.CON.KICT.SV.W.0084.000000T0000Z-060424T1615Z/ CHAUTAUQUA KS-COWLEY KS- 1025 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES UNTIL 1115 AM CDT... AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE DAMAGING HAIL. ONE STORM WAS LOCATED ABOUT 5 MILES WEST OF CEDAR VALE. A SECOND STORM WAS JUST SOUTHEAST OF MAPLE CITY. THESE STORMS WERE MOVING EAST AT 20 MPH. THESE SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES. LAT...LON 3722 9683 3700 9691 3700 9624 3729 9623 $$ KRC
000 WWUS53 KICT 241533 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1034 AM CDT MON APR 24 2006 KSC019-035-241615- /O.CON.KICT.SV.W.0084.000000T0000Z-060424T1615Z/ CHAUTAUQUA KS-COWLEY KS- 1034 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES UNTIL 1115 AM CDT... AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE DAMAGING HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GRAINOLA...OR 23 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CEDAR VALE BY 1040 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3722 9683 3700 9691 3700 9624 3729 9623 $$ KRC
000 WWUS53 KICT 241544 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1045 AM CDT MON APR 24 2006 KSC019-035-241615- /O.CON.KICT.SV.W.0084.000000T0000Z-060424T1615Z/ CHAUTAUQUA KS-COWLEY KS- 1045 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES UNTIL 1115 AM CDT... AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE DAMAGING HAIL. THIS STORM WAS LOCATED NEAR CEDAR VALE...OR 17 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES...INCLUDING THE TOWN OF CEDAR VALE. LAT...LON 3722 9683 3700 9691 3700 9624 3729 9623 $$ KRC
000 WWUS53 KICT 241556 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1057 AM CDT MON APR 24 2006 KSC019-035-241615- /O.CON.KICT.SV.W.0084.000000T0000Z-060424T1615Z/ CHAUTAUQUA KS-COWLEY KS- 1057 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES UNTIL 1115 AM CDT... AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF CEDAR VALE...OR 11 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES. LAT...LON 3721 9668 3700 9691 3700 9624 3729 9623 $$ KRC
000 WWUS53 KICT 241609 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1109 AM CDT MON APR 24 2006 KSC019-035-241619- /O.EXP.KICT.SV.W.0084.000000T0000Z-060424T1615Z/ CHAUTAUQUA KS-COWLEY KS- 1109 AM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES WILL BE ALLOWED TO EXPIRE AT 1115 AM CDT... AT 1105 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED. LAT...LON 3721 9668 3700 9691 3700 9624 3729 9623 $$ KRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:15 AM CDT, 56 minutes earlier.
Area forecast discussion, Apr 24, 9:15 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 915 AM CDT MON APR 24 2006 AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 911 AM CDT MON APR 24 2006 .UPDATE... REST OF THIS MORNING: ISSUED 2ND UPDATE TO INCREASE POPS ACROSS SC KS TO 40-50% & TO INCLUDE POSSIBLY SEVERE WEATHER DESCRIPTOR FOR THOSE COUNTIES CURRENTLY UNDER SEVERE THUNDERSTORM WATCH #242 UNTIL 1 PM CDT. COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE EAST 30 MPH ALONG 925-MB MOIST CONVERGENT AXIS. APPROACHING MID-LEVEL SHORT WAVE MOVING E/NE ACROSS TX/OK PANHANDLES WILL INDUCE SUFFICIENT LIFT & INCREASED UPSTAIRS DIRECTIONAL DIVERGENCE TO SUPPORT CONVECTION...POSSIBLY SEVERE WITH LARGE HAIL THE PRIMARY THREAT. *CORRECTED LAST LINE TO INCLUDE THREAT. && .PREV DISCUSSION... /ISSUED 824 AM CDT MON APR 24 2006/ UPDATE... THIS MORNING THRU EARLY AFTERNOON: ISSUED QUICK ZONE UPDATE TO REFLECT SEVERE THUNDERSTORM WATCH #242 IN EFFECT UNTIL 1 PM CST FOR ALL OF SE KS AS WELL AS BUTLER & COWLEY COUNTIES OF SC KS. COMPLEX OF TSRA PERSISTS OVER SC KS ALONG 925-MB FRONT WHERE AXIS OF GREATEST INSTABILITY RECIDES. PROFILER NETWORK INDICATING CONVECTION TO MOVE E ACROSS SE KS AS MORNING PROGRESSES. PRIMARY THREAT TO BE LARGE HAIL...POSSIBLY UP TO 2 INCH DIAMETER. && PREV DISCUSSION... /ISSUED 400 AM CDT MON APR 24 2006/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE SEVERE STORM CHANCES THIS AFTERNOON AND THEN PRECIP CHANCES TONIGHT THROUGH TUESDAY. TODAY: VERY COMPLEX SCENARIO SETTING UP FOR TODAY WITH A NUMBER OF FACTORS CONTRIBUTING TO SEVERE WEATHER POTENTIAL THIS AFTERNOON. CONVECTION CURRENTLY SWEEPING THROUGH SOUTH CENTRAL KS DEVELOPED IN SW KS IN RESPONSE TO AN UPPER WAVE THAT EJECTED OUT OF NM. WITH PLENTY OF ELEVATED INSTABILITY AND E/SE SURFACE WINDS...THE STORMS JUST KEPT TRUCKING EAST AND SHOULD CONTINUE THROUGH THE EARLY MORNING HOURS. WENT CLOSER TO THE GFS WITH THE FIRST FEW PERIODS OF FORECAST AS IT SEEMED TO HANDLE OVERNIGHT CONVECTION BETTER. SYNOPTIC COLD FRONT WILL CONTINUE ITS SOUTHWARD PROGRESSION TODAY. AT THE SAME TIME ADDITIONAL UPPER LEVEL ENERGY WILL ROTATE OUT OF E NM/E CO. BOTH GFS AND NAM ARE CONTINUING TO OVER FORECAST SURFACE DEWPOINTS WITH THE GFS FORECASTING LOW 70S OVER SE KS WHICH SHOULD BE AROUND 5 DEGREES TOO HIGH. NEVERTHELESS STORMS WILL LIKELY DEVELOP THIS AFTERNOON AS UPPER DISTURBANCE LIFTS OUT OF CO. THE MILLION DOLLAR QUESTION WILL BE THE LOCATION OF INITIATION. AT 18Z MON BOTH THE GFS AND RUC HAVE THE WARM FRONT AS FAR NORTH AS SLN WITH THE DRY LINE GENERALLY AS FAR WEST AS PRATT. THIS IS QUITE A BIT DIFFERENT THAN THE LAST COUPLE MODEL RUNS WHICH WERE MUCH FASTER. IF THESE TWO MODELS ARE ANYWHERE CLOSE...THEN SEVERE STORMS MAYBE POSSIBLE JUST ABOUT ANYWHERE ACROSS THE FORECAST AREA. MY FIRST GUESS WOULD BE FOR STORMS TO DEVELOP NEAR THE TRIPLE POINT FROM NEAR PRATT...SOUTH ALONG THE DRYLINE INTO NORTHERN OK. THEREFORE FEEL SEVERE THREAT MAYBE HIGHER TODAY THAN IT WAS SUNDAY EVENING. THE TORNADO THREAT SHOULD ALSO BE HIGHER WITH BETTER MID LEVEL FLOW CONTRIBUTING TO HIGHER 0-6KM SHEAR. THE BACKED SURFACE WINDS SURE WONT HURT THE TORNADO POTENTIAL EITHER. FEEL THAT SPCS MODERATE RISK FOR EAST HALF OF FORECAST AREA IS A GOOD FIRST GUESS. TONIGHT-WED: STORMS WILL AGAIN BE POSSIBLE TONIGHT WITH SE KS HAVING THE BEST CHANCE. HOWEVER WILL LEAVE RAIN CHANCES IN EVERYWHERE AS UPPER FLOW STAYS SOUTHWEST WITH A NUMBER OF WAVES CONTINUING TO LIFT OUT OF THE MEAN TROUGH. SO EVEN THOUGH FRONT MAYBE SOUTH OF AREA BY 12Z TUE...RAIN CHANCES WILL STILL BE POSSIBLE. HOPEFULLY MUCH OF THE AREA WILL FINALLY PICK UP SOME MUCH NEEDED WIDESPREAD RAINFALL. BY TUE NIGHT THE UPPER LEVEL ENERGY WILL FINALLY BE EAST OF AREA WITH SURFACE FRONT WELL SOUTH SHUTTING OFF OUR PRECIP CHANCES. UPPER RIDGE WILL BE PLANTED OVER AREA FOR WED AND WED NIGHT KEEPING COOLER AIR OVER THE REGION. WITH PLENTY OF CLOUD COVER TUE...MUCH COLDER TEMPS WILL OVERSPREAD THE AREA AND BY TUE NIGHT SOME NEAR FREEZING TEMPS WILL BE POSSIBLE OVER CENTRAL KS. THIS SHOULD BE A GOOD RELIEF FROM THE JUNE LIKE TEMPS WEVE HAD AROUND LATELY. THU-SUN: DID NOT MAKE TOO MANY CHANGES TO THESE EXTENDED PERIODS. BOTH ECM AND GFS BRING A CLOSED LOW ON SHORE BY 00Z FRI. AT THE SAME TIME ANOTHER WAVE WILL DIG OVER THE NORTHERN PLAINS INTO THE GREAT LAKES REGION. THESE TWO FEATURES SHOULD RESULT IN A SURFACE TROUGH LINGERING AROUND THE AREA ON FRI NIGHT THROUGH SAT NIGHT. IT APPEARS THE ECM IS COMING IN LINE WITH THE GFS IN SLOWING THE PROGRESSION OF THE CLOSED LOW TO THE WEST WHICH MAY MEAN A DECREASE IN PRECIP CHANCES. THEREFORE WILL DECREASE CHANCES TO SLIGHTS FOR FRI NIGHT THROUGH SAT UNTIL THE MED RANGE MODELS COME INTO BETTER AGREEMENT. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 47 53 35 / 40 50 20 10 HUTCHINSON 80 44 51 34 / 40 50 20 10 NEWTON 81 45 53 35 / 40 60 20 10 ELDORADO 83 46 53 35 / 50 60 30 10 WINFIELD-KWLD 87 49 54 36 / 40 50 20 10 RUSSELL 65 43 47 33 / 50 30 20 5 GREAT BEND 69 43 48 33 / 40 30 20 5 SALINA 73 42 49 34 / 50 60 30 5 MCPHERSON 80 44 50 34 / 50 60 20 10 COFFEYVILLE 84 54 61 37 / 50 70 30 10 CHANUTE 84 53 56 37 / 60 70 30 10 IOLA 84 52 55 36 / 60 70 30 10 PARSONS-KPPF 84 53 59 37 / 60 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 5:26 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 526 AM CDT MON APR 24 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 526 AM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AND WILL EVENTUALLY PUSH NORTHEAST OUT OF THE AREA AS THE AFTERNOON HOURS APPROACH. THE STRONGER STORMS THIS MORNING WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF NICKELS. STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...AND EVENTUALLY SOUTHEAST KANSAS AS THE EVENING HOURS APPROACH. THESE STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY OVER SOUTHEAST KANSAS. ANY STORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS POSSIBLE. IN ADDITION ANY SUPERCELL THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE A TORNADO. AT THIS TIME THE HIGHEST TORNADO POTENTIAL THIS AFTERNOON AND EVENING WILL EXIST ALONG AND SOUTHEAST OF A HUTCHINSON TO COTTONWOOD FALLS LINE BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Local storm report, Apr 24, 9:05 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
905 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM HAIL ROSE HILL 37.57N 97.13W
04/24/2006 E0.50 INCH BUTLER KS TRAINED SPOTTER
&&
ELDERLocal storm report, Apr 24, 9:06 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL 3 E ROSE HILL 37.57N 97.08W
04/24/2006 E1.00 INCH BUTLER KS TRAINED SPOTTER
&&
ELDERSpecial weather statement, Apr 24, 9:07 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 907 AM CDT MON APR 24 2006 KSZ070-094-241445- ELK-GREENWOOD- 907 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELK AND GREENWOOD COUNTIES... AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF LATHAM...OR 15 MILES NORTHWEST OF HOWARD...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Special weather statement, Apr 24, 9:24 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 924 AM CDT MON APR 24 2006 KSZ092-241500- SUMNER- 924 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WELLINGTON...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Special weather statement, Apr 24, 9:30 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 930 AM CDT MON APR 24 2006 KSZ069-241530- BUTLER- 930 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LATHAM...OR 20 MILES SOUTHEAST OF EL DORADO...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KRC
Special weather statement, Apr 24, 10:02 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1002 AM CDT MON APR 24 2006 KSZ070-092>095-098-099-241600- CHAUTAUQUA-COWLEY-ELK-GREENWOOD-MONTGOMERY-SUMNER-WILSON- 1002 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA...COWLEY...ELK...GREENWOOD... MONTGOMERY...SUMNER AND WILSON COUNTIES... AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALL RIVER TO 7 MILES EAST OF DEXTER TO BRAMAN...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 52 min |
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 66 min |
| Apr 23, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Apr 23, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 46 min |
| Apr 23, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 47 min |
| Apr 23, 8:14 PM CDT | Tornado Warning | ICT | Saline | 32 min |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 54 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 53 min |
| Apr 23, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
| Apr 23, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 41 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 42 min |
| Apr 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 36 min |
| Apr 23, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Apr 24, 1:31 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 29 min |
| Apr 24, 3:07 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 26 min |
| Apr 24, 6:52 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 53 min |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 81 min |
| Apr 24, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 55 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 23 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 75 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Apr 24, 9:01 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 59 min |
| Apr 24, 11:12 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 47 min |
| Apr 24, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Apr 24, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 24, 5:15 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 30 min |
| Apr 24, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 26 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.